Missouri, 2012Heat in Missouri, July 10, 2012
July 10, 2012 · NWS LSX · 1 event in 1 county or zone
A 76 year old man died in LeMay from heat related causes on July 10. There was an air conditioner in the home but it was not working.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 76 year old man died in LeMay from heat related causes on July 10. There was an air conditioner in the home but it was not working. The high temperature that day was 95.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 10, 11:59 AM CST, 1 minute earlier.
Area forecast discussion, Jul 10, 11:59 AM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 PM CDT TUE JUL 10 2012
.UPDATE...
ISSUED AT 1256 PM CDT TUE JUL 10 2012
HIGH TEMPERATURES ACROSS THE ENTIRE AREA WERE INCREASED JUST A BIT
AS CURRENT OBSERVATIONS ALREADY SHOW A MAJORITY OF THE AREA NEAR
90 DEGREES. IN ADDITION...LOWERED DEWPOINTS TO BETTER MATCH
OBSERVATIONS AND EXPECTED MIXING TO NEAR 700 HPA.
MOST OF THE AREA SHOULD STAY DRY THROUGH THIS AFTERNOON...SLIGHT
CHANCE POPS ARE CONFINED TO FAR NORTHERN AREAS. IN THE PAST HOUR...
A FEW ISOLATED SHOWERS/STORMS HAVE DEVELOPED INVOF THE QUINCY AREA
AHEAD OF A WEAK IMPULSE ALOFT.
GOSSELIN
&&
.SHORT TERM...
ISSUED AT 256 AM CDT TUE JUL 10 2012
(TODAY)
MAIN FORECAST PROBLEM TODAY WILL BE POPS.
MDLS ARE IN GOOD AGREEMENT WITH A BACKDOOR CDFNT SETTLING OVER NRN
MO AND W CNTL IL. THERE IS A LOT GOING AGAINST PRECIP CHANCES
TODAY. SOMEWHAT WARM TEMPS ALOFT WILL HINDER DEVELOPMENT WITH A
STRONGER CAP FURTHER E INTO IL. LITTLE IF ANY CONVERGENCE IS
EXPECTED...THO NOT MUCH HAS BEEN NEEDED THE PAST COUPLE OF DAYS.
THE MAIN FEATURE THAT WILL AIDE IN DEVELOPMENT WILL BE A S/W
ASSOCIATED WITH THE FNT THAT MAY HELP ISOD TO WIDELY SCT SHRA/TSRA
TO DEVELOP THIS AFTERNOON. WITH WEAK FORCING...EXPECT ANY
DEVELOPMENT TO DIMINISH QUICKLY WITH SUNSET. WITH CAPE VALUES UNDER
1000 J/KG...NEXT TO NO SHEAR...DO NOT EXPECT WIDESPREAD SEVERE WX.
HOWEVER...STEEP LOW LEVEL LAPSE RATES MAY ALLOW A FEW OF THE
STRONGER TSRA TO PRODUCE GUSTY WINDS.
AS FOR TEMPS...MDLS CONTINUE TO DIFFER REGARDING THERMAL PROFILES.
THE NAM CONTINUES TO BE A WARM OUTLIER WITH THE GFS A MUCH COOLER
SOLN. THE GEM/ECMWF/LOCAL WRF ARE IN RELATIVELY GOOD AGREEMENT AND
HAVE TRENDED TWD THESE SOLNS. EXPECTING TO MIX JUST ABOVE 800MB
AGAIN TODAY...HAVE TRENDED JUST UNDER THE MET MOS.
TILLY
&&
.LONG TERM...
ISSUED AT 256 AM CDT TUE JUL 10 2012
(TONIGHT THRU MONDAY)
FOCUS THRU DAY 3 TURNS TO POPS.
WITH THE CWA EXPECTED TO REMAIN UNDER NW FLOW THRU THE REMAINDER
OF THE SHORT TERM/THURS/TEMP FORECAST IS CLOSE TO PERSISTENCE
ACROSS MOST OF THE CWA. MDL TRENDS MENTIONED ABOVE REGARDING
THERMAL PROFILES CONTINUE THRU THE SHORT TERM AND HAVE KEPT CLOSE
TO THE ECMWF/GEM/LOCAL WRF TREND. MORE QUESTIONS EXISTS FURTHER E
WHERE THE WEAK SFC LOW ACROSS NERN AR WILL INTENSIFY AND MOVE NEWD
ALONG THE FRINGES OF THE UPPER RIDGE. HAVE TRENDED COOLER ACROSS
THE ERN THIRD OF THE CWA DUE TO REASONS MENTIONED BELOW.
THIS LOW SHUD SPREAD CLOUDS AND PRECIP ALONG AT LEAST THE ERN
PORTIONS OF THE CWA. THE MAIN QUESTION IS HOW FAR W WILL THE
PRECIP WILL DEVELOP. THE LOCAL WRF SEEMS TO OVERDEVELOP THIS
SYSTEM AND BELIEVE IT PULLS IT TOO FAR W. THE OTHER MDLS KEEP MORE
OF AN OPEN SFC WAVE WHICH SEEMS MORE LIKELY. OVERALL...HAVE TRIED
TO TREND TWD A BLEND OF SOLNS REGARDING POPS.
FOR THE EXTD...MDL SOLNS DIFFER SLIGHTLY REGARDING TIMING...BUT
OVERALL SOLN IS SIMILAR. UPPER TROF IS EXPECTED TO PULL NEWD LATE
THIS WEEK INTO THE WEEKEND WITH THE RIDGE BUILDING INTO THE AREA
FROM THE W. AS SUCH...WRN PORTIONS OF THE CWA ARE EXPECTED TO WARM
FASTER. MAIN QUESTION WILL BE WHEN THE EFFECTS OF THE UPPER TROF
NO LONGER HAVE AN IMPACT ON THE AREA. THE UKMET REMAINS A FAST
OUTLIER WITH THE GEM/GFS SHORTLY BEHIND. THE DGEX/ECMWF ARE IN
CLOSE AGREEMENT. HAVE TRENDED TWD A BLEND OF THE
DGEX/ECMWF/GEM/GFS TO TIME POPS OUT OF THE AREA...BUT KEPT LOWER
CHANCE POPS LONGER TO ACCOUNT FOR UNCERTAINTY.
AS FOR TEMPS...GENERALLY TRENDED TWD A PERSISTENCE FORECAST
WARMING TEMPS A BIT EACH DAY. WITH DEEP MIXING EXPECTED TO
CONTINUE...HAVE TRENDED A LITTLE WARMER THAN 850MB TEMPS WUD
SUGGEST.
TILLY
&&
.AVIATION...
ISSUED AT 1248 PM CDT TUE JUL 10 2012
WEAK IMPULSE ALOFT IS HELPING CAUSE A FEW ISOLATED SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER THE PAST HOUR IN NE MO AND W/C IL
AFFECTING KUIN. OUTSIDE OF THESE WIDELY ISOLATED SHOWERS/STORMS...
VFR CONDITIONS WITH HIGH BASED CU ARE EXPECTED. AFOREMENTIONED WEAK
IMPLUSE WILL SLOWLY MOVE SE WITH TIME AND STRENGTHEN A
BIT...POTENTIALLY YIELDING MORE ISOLATED-SCATERRED CONVECTION
DURING THE DAY TOMORROW.
SPECIFICS FOR KSTL...
WEAK IMPULSE ALOFT IS HELPING CAUSE A FEW ISOLATED SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER THE PAST HOUR WELL NORTH OF THE TERMINAL.
AT THIS TIME...BELIEVE THESE SHOULD STAY NORTH OF THE TERMINAL BUT
WILL HAVE TO MONITOR. AFOREMENTIONED WEAK IMPLUSE WILL SLOWLY MOVE SE
WITH TIME AND STRENGTHEN A BIT...POTENTIALLY YIELDING SOME ISOLATED-
SCATERRED CONVECTION DURING THE DAY TOMORROW.
GOSSELIN
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 97 71 92 72 / 5 5 10 10
QUINCY 93 64 91 66 / 20 20 10 5
COLUMBIA 96 68 92 67 / 20 20 10 5
JEFFERSON CITY 96 68 93 68 / 10 10 10 5
SALEM 95 64 91 68 / 5 5 10 10
FARMINGTON 95 68 90 68 / 10 10 20 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 10, 2:52 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 AM CDT TUE JUL 10 2012
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
352 AM CDT TUE JUL 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS
THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF THE AREA
FRIDAY THROUGH MONDAY...ESPECIALLY FROM SOUTHEAST MISSOURI INTO
SOUTHERN ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
TILLY
Heat, St. Louis
- When
- July 10, 12:00 PM CST to 10:00 PM CST
- Where
- St. Louis forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
A 76 year old LeMay man died in his home from heat related causes. The home had air conditioning but it was not working. The high temperature that day was 95.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, St. Louis | 2012-07-10 | 76 | Male | Permanent Home | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, July 10, 20121 injured · 56 kt wind · 28 events
- Hail and Damaging Winds in Georgia, July 10, 2012$27,000 · 1 in hail · 15 events
- Flash Flood in Louisiana, July 10, 2012$50,000 · 1 event
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in South Carolina, July 10, 2012$11,000 · 55 kt wind · 8 events
- Flash Flood and Hail in Tennessee, July 10, 2012$1,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399779.